Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 3, 2022, 6:56 PM MDT for Yuma County, Colorado. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 3, 2022, 7:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:58 PM MDT | TORNADO | 5 S Eckley, CO | DELAYED REPORT. WEAK TORNADO SPOTTED BEGINNING AT ROUGHLY 6:58PM. PERSISTED FOR APPROXIMATELY 8 MINUTES WITH A VISIBLE GROUND CIRCULATION AND FUNNEL. |
| Jun 3, 7:17 PM MDT | TSTM WND GST 58 | 4 N Vernon, CO | SITE WELP FARMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WFUS53 KGLD 040056
TORGLD
COC125-040130-
/O.NEW.KGLD.TO.W.0019.220604T0056Z-220604T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
656 PM MDT Fri Jun 3 2022
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Central Yuma County in northeastern Colorado...
* Until 730 PM MDT.
* At 656 PM MDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 9
miles south of Eckley, or 14 miles southeast of Yuma, moving
southeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Yuma County, including the following locations...
Heartstrong and Vernon.
This includes Highway 385 between mile markers 221 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3993 10265 4008 10255 3997 10210 3972 10229
TIME...MOT...LOC 0056Z 302DEG 35KT 3998 10252
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Lundquist3 follow-up statements
074
WWUS53 KGLD 040104
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
704 PM MDT Fri Jun 3 2022
COC125-040130-
/O.CON.KGLD.TO.W.0019.000000T0000Z-220604T0130Z/
Yuma CO-
704 PM MDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL
YUMA COUNTY...
At 704 PM MDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 10
miles south of Eckley, or 15 miles southwest of Wray, moving
southeast at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vernon.
This includes Highway 385 between mile markers 221 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3992 10259 4004 10247 3997 10210 3972 10229
TIME...MOT...LOC 0104Z 300DEG 31KT 3996 10246
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Lundquist932
WWUS53 KGLD 040111
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
711 PM MDT Fri Jun 3 2022
COC125-040130-
/O.CON.KGLD.TO.W.0019.000000T0000Z-220604T0130Z/
Yuma CO-
711 PM MDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL
YUMA COUNTY...
At 711 PM MDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 13
miles southwest of Wray, moving southeast at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vernon.
This includes Highway 385 between mile markers 221 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3988 10252 4004 10247 3997 10210 3972 10229
TIME...MOT...LOC 0111Z 294DEG 23KT 3993 10239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Lundquist327
WWUS53 KGLD 040121
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
721 PM MDT Fri Jun 3 2022
COC125-040130-
/O.CON.KGLD.TO.W.0019.000000T0000Z-220604T0130Z/
Yuma CO-
721 PM MDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
SOUTHEASTERN YUMA COUNTY...
At 721 PM MDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 16
miles south of Wray, moving southeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vernon.
This includes Highway 385 between mile markers 221 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3982 10243 3997 10240 3997 10210 3972 10229
TIME...MOT...LOC 0121Z 308DEG 33KT 3986 10233
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
LundquistWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 3, 4:59 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 3, 4:59 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Goodland KS 459 PM MDT Fri Jun 3 2022 .UPDATE... Issued at 423 PM MDT Fri Jun 3 2022 Severe Thunderstorm Watch #305 is in effect until 10pm MDT/11pm CDT for the following counties in Kansas: Cheyenne, Sherman, Wallace, Greeley, Logan and Wichita. The primary hazards will be wind gusts to 60 mph and hail to the size of quarters. && .SHORT TERM...(This evening through Sunday night) Issued at 254 PM MDT Fri Jun 3 2022 Across the Tri State area this afternoon, skies are a partly to mostly sunny mix, as a veil of low and mid clouds still persists from this morning but has spread a bit further eastward. Despite the cloud cover, temperatures across the region are mainly in the 70s, with a few locales around 80F. These warm temperatures are aided by a strong southerly gradient, with gusts up to 30 to 35 mph at times. The main weather concerns in the short term period will focus on the potential for severe wx later this afternoon on into the mid evening hours. Strong to severe storms are also possible this weekend as well for pretty much the same timeframes. The latest RAP40 500mb analysis along with mid level water vapor is currently showing a ridge over the central Rockies. Beneath this, a 700 mb trough is moving east across the Rockies. From the surface to 850mb, low pressure is dominant, allowing for the strong southerly gradient over the cwa with high pressure east. This moist airmass, despite the cloud cover, is allowing for dewpts to reach into the upper 40s to mid 50s but is most evident along/west of Kansas Highway 25. PW values are around an inch as a result, SBCape ranging from 1000j/kg east to around 2500j/kg in northeast Colorado. Activity is already starting to pop up in central Colorado along the 850/surface trough axis, and will begin to trudge slowly eastward into the cwa around 00z Saturday. With best instability west, SPC has continued risk areas from this morning with basically a Slight Risk in Colorado, tapering to a Marginal Risk east to Highway 25. Damaging wind/large hail are the main threats at this time. Looking for activity to persist into the evening hours before tapering from west to east as the system moves off the Rockies. The only other issue to begin to monitor will be the locally heavy rainfall potential. Going into Saturday, models carry an upper ridge behind the system moving into the Plains region. The surface front does stall over central/western KS/NE, putting the focus for another round of storms for the afternoon and evening hours. The upper ridge building into the area will allow for a warmer day compared to today. Drier air behind the front will keep precip potential east of the Colorado border, with dewpts again mainly in the 50s. The moist airmass will allow storms to form with the potential for strong to severe cells. SPC has areas east of Highway 27 under a Marginal Risk as a result. This round of storms will again taper during the evening hrs. On Sunday, models have another surface trough setting up along eastern Colorado, with a low forming on the southern end that shifts into the TX/OK panhandles by the evening hrs. A 500 mb trough does move off the Rockies between 18z-00z, triggering more storms. Ample qpf is present and with more of a southeasterly flow from sfc to 850 mb, an upslope component and dewpts higher in the mid 50s to lower 60s storms could be strong to severe. SPC has a Marginal Risk at this time covering most areas to the Colorado border. Any precipitation will taper from west to east before tapering off. For temps, highs for the upcoming weekend will have 80s for both days. Saturday will be the warmest as clouds/precip on Sunday could inhibit some areas. Lows tonight on into this weekend will range in the 50s, but could be impacted by clouds/precip, especially on Sunday. .LONG TERM...(Monday through Friday) Issued at 310 PM MDT Fri Jun 3 2022 An active and wet long term period continues. The upper level pattern continues to have a mainly zonal or upper level northwest flow across the region through the extended period. Several upper level disturbances move through the extended period. This will allow several periods of precipitation across the region. An upper level trough moves through late Tuesday into next Wednesday. At the surface on Monday a surface low pressure is across southeast MT with a stationary boundary across se MT southeast to eastern WY/eastern CO. On Monday a surface cold front is across MI southwest to central MO and southwest to southern Kansas. By Tuesday the cold front is currently projected to be across the OH valley southwest to southern Oklahoma and into TX panhandle region. A surface low pressure is projected to be across southwest Nebraska with a stationary boundary across southwest Nebraska and into eastern CO/western KS. By Wednesday surface High pressure was building into the Mountain West and into the Central Plains by Thursday. By Friday another surface low is projected to develop across eastern CO/western KS region with a warm front across south central KS. Afternoon High Temperatures are currently projected to be in the 80s on Monday. By Tuesday and Wednesday afternoon high temperatures decrease to mainly in the 70s. By Thursday and Friday they warm back up in the upper 70s to middle 80s. Overnight lower temperatures will range from the upper 40s to upper 50s. Concerned about the extended forecast with precipitation amounts as we could quickly go from drier conditions to worried about some flooding potential over the next week. Currently the Tri- State Region just misses the excessive rainfall forecast by Weather Prediction Center that ends Monday morning. Expecting several periods of showers and storms in the extended. In addition to the rainfall concerns also concerned about severe weather potential during the extended. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 459 PM MDT Fri Jun 3 2022 For KGLD, mainly VFR conditions through the forecast period. There will be VCTS from 01z-06z Saturday that may reduce conditions, but no storms currently at time of forecast. Winds, south-southwest 10-20kts through 19z Saturday, then southeast around 10kts. By 20z, becoming east. For KMCK, mainly VFR conditions through the forecast period. There will be VCTS from 01z-09z Saturday that may reduce conditions, but no storms currently at time of forecast. Winds, south-southeast around 15-25kts through 08z Saturday, then 10kts. By 20z, east-southeast around 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...JN LONG TERM...EH AVIATION...JN
Hazardous weather outlook, Jun 3, 4:23 PM MDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 423 PM MDT Fri Jun 3 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042230- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 423 PM MDT Fri Jun 3 2022 /523 PM CDT Fri Jun 3 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... Severe Thunderstorm Watch #305 is in effect until 10pm MDT/11pm CDT for the following counties in Kansas: Cheyenne, Sherman, Wallace, Greeley, Logan and Wichita. The primary hazards will be wind gusts to 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a Marginal Risk of severe thunderstorms along and east of a line from Abarr, Colorado to Tribune, Kansas. Strong to potentially severe thunderstorms are anticipated to move into the risk area from 4 PM MDT (5 PM CDT) through 11 PM MDT (midnight CDT). The primary hazards appear to be wind gusts to 60 mph and hail to the size of quarters. There is a Marginal Risk of severe thunderstorms along and east of a line from Wray to Arapahoe, Colorado to Tribune, Kansas Sunday afternoon and evening. The primary hazards appear to be wind gusts to 60 mph and hail to the size of quarters. Daily chances for showers and thunderstorms exists Monday through Thursday. The threat for heavy rainfall exists Monday afternoon and night then again on Tuesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required may be required. Any wind or hail reports would be greatly appreciated. Please do so safely.
In the hours before
Local storm report, Jun 3, 6:40 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 6 WSW VERNON 39.90N 102.39W
06/03/2022 M1.00 INCH YUMA CO TRAINED SPOTTER
REPORTED HAIL GROWING FROM PEA TO QUARTER
SIZED. STILL FALLING AS OF THE CALL.
&&
KAKLocal storm report, Jun 3, 6:44 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 5 NNW YUMA 40.20N 102.76W
06/03/2022 M0.25 INCH YUMA CO TRAINED SPOTTER
HEAVY RAINFALL AS WELL.
&&
JNLocal storm report, Jun 3, 6:46 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST 2 SSE YUMA 40.10N 102.71W
06/03/2022 M51 MPH YUMA CO AWOS
&&
JNLocal storm report, Jun 3, 6:48 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 12 NNW RULETON 39.51N 101.93W
06/03/2022 M0.75 INCH SHERMAN KS TRAINED SPOTTER
SPOTTER REPORTED HAIL RANGING FROM PEA TO
NICKEL HAIL.
&&
KAKLocal storm report, Jun 3, 6:49 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FUNNEL CLOUD 4 NW ECKLEY 40.15N 102.55W
06/03/2022 YUMA CO LAW ENFORCEMENT
NORTHWEST OF ECKLEY.
&&
JNLocal storm report, Jun 3, 6:53 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 2 SE YUMA 40.10N 102.70W
06/03/2022 E0.25 INCH YUMA CO TRAINED SPOTTER
HEAVY RAINFALL AS WELL.
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:09 PM MDT | Tornado Warning | GLD | Cheyenne | 36 min |
| Jun 3, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jun 3, 6:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 32 min |
| Jun 3, 6:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Jun 3, 6:44 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 76 min |
| Jun 3, 6:46 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 23 min |
| Jun 3, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 36 min |
| Jun 3, 7:17 PM MDT | Tornado Warning | GLD | Yuma | 28 min |
| Jun 3, 7:29 PM MDT | Tornado Warning | GLD | Yuma | 16 min |
| Jun 3, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Jun 3, 7:54 PM MDT | Areal Flood Warning | GLD | Yuma | 111 min |
| Jun 4, 3:26 PM MDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Jun 4, 3:40 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 35 min |
| Jun 4, 3:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jun 4, 4:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jun 4, 4:09 PM MDT | Special Weather Statement | GLD | Kit Carson | 51 min |
| Jun 4, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 47 min |
| Jun 4, 4:32 PM MDT | Special Weather Statement | GLD | Kit Carson | 43 min |
| Jun 4, 4:57 PM MDT | Special Weather Statement | GLD | Kit Carson | 48 min |
| Jun 4, 5:03 PM MDT | Special Weather Statement | GLD | Cheyenne | 42 min |
| Jun 4, 5:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| Jun 4, 5:13 PM MDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jun 4, 5:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 73 min |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.